I experienced mental sides while on propecia. I took propecia on and off for 4 years and did not correlate my sides with propecia until I did a little research. Since quitting (3 months ago), I have noticed an improvement.
I did experience what is often described as "brain fog" but for me it manifested more as depression / anxiety. I am predisposed to mild depression genetically but I suffered major anxiety attacks while taking propecia.
I have included a study done on propecia and mood. My basic understanding is that the 5-alpha reductase enzyme metabolizes in the brain and finasterife being a 5-alpha inhibitor somehow can create mood variations in the people who take the drug. I have no science background and maybe someone else could help explain why this "brain fog" or mood disturbances can happen on fin.
I think that brain fog has to be correlated to people that get depressed on propecia...maybe if you're not predisposed to depression / anxiety, the sides manifests as a brain fog and for people predisposed, it can manifest as anxiety and/or depression.
Nonetheless, I noticed a gradual improvement since stopping the drug but the tricky thing with mental sides is that they are hard to gage. I included the link to the study I referred to but it is also under Finasteride Studies on this forum.
http://www.pubmedcentral.com/articleren ... id=1622749
PS: I am new to this site and was not on the yahoo group and I have to say this forum is amazing.